Illinois, 2015Tornadoes in Illinois, June 22, 2015
June 22, 2015 · NWS DVN · 3 events in 2 counties and zones
Severe thunderstorms produced both significant straight line winds and tornadoes as they moved east through Whiteside County the evening of June 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced both significant straight line winds and tornadoes as they moved east through Whiteside County the evening of June 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 5:45 PM CST, 29 minutes earlier.
Area forecast discussion, Jun 22, 5:45 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT MON JUN 22 2015
.UPDATE...
ISSUED AT 644 PM CDT MON JUN 22 2015
VOLATILE SEVERE WEATHER ENVIRONMENT CONTINUES OVER THE FORECAST
AREA THIS EVENING. SURFACE BOUNDARY FROM DIFFERENTIAL HEATING AND
OUTFLOW FROM EARLIER MCS WAS ROUGHLY ALONG THE I-890 CORRIDOR OVER
NW IL INTO EASTERN IA...SEPARATING TEMPERATURES IN THE UPPER 70S
TO AROUND 80 TO THE NORTH...WHILE LOWER TO MID 80S WERE FOUND TO
THE SOUTH. DEEP MODERATE TO STRONG SHEAR WAS OVER THE ENTIRE
AREA...WHILE DEWPOINTS IN THE MID 70S WAS LEADING TO SBCAPE VALUES
IN THE 4500 TO NEAR 6000 J/KG ON THE WARM SIDE OF THE BOUNDARY. SO
FAR THE ENVIRONMENT HAS BEEN DOMINATED BY A STRONG TORNADIC
SUPERCELL TRACKING W AND SW OF OTM...BUT WILL CONTINUE TO MONITOR
TRENDS WITH MORE DISORGANIZED STORMS ALONG AND SE OF A LINE FROM
CLINTON THROUGH IOWA CITY TO OTTUMWA. WILL BE MOST CLOSELY
WATCHING STORMS ALONG THE AFOREMENTIONED EAST TO WEST
BOUNDARY...AND THE CLUSTER IN THE FAR SW...THAT WILL HAVE THE MOST
LIKELIHOOD TO PRODUCE SEVERE WEATHER AND A TORNADO WATCH REMAINS
IN EFFECT FOR ALL BUT THE FAR NORTHERN ROW OF COUNTIES UNTIL 03Z.
THE MAIN COLD FRONT AT 00Z ROUGHLY BISECTED IA FROM NE TO SW...AND
WILL END THE THUNDERSTORM THREAT AS IT MOVES THROUGH LATER THIS
EVENING AND THE FORECAST REMAINS ON TRACK.
&&
.SYNOPSIS...
ISSUED AT 355 PM CDT MON JUN 22 2015
BOW ECHO THAT PRODUCED 70 TO 90 MPH DESTRUCTIVE WINDS ACROSS OUR
FAR NORTHERN COUNTIES THIS MORNING HAS LEFT A RAIN COOLED BOUNDARY
NORTH OF I-80. STRONG MOISTURE TRANSPORT AND STRONG SHEAR HAD DEVELOPED
AN ISOLATED ELEVATED SEVERE THUNDERSTORM EARLY THIS AFTERNOON IN
THE CEDAR RAPIDS AREA...WITH HAIL UP TO BASEBALL SIZE. ISOLATED
ELEVATED THUNDERSTORMS WITH MAINLY VERY LARGE HAIL WILL CONTINUE
TO FESTER THROUGH THE AFTERNOON. WITH THE CLOUD COVER I HAVE
LOWERED TEMPERATURES AND DEWPOINTS SEVERAL DEGREES.
LATER THIS AFTERNOON THROUGH THE EVENING...STRONG COLD FRONT IN NW
IA WILL BE PUSHING INTO OUR FAR NW CWA BY EVENING. DEWPOINTS WERE
IN THE 40S WITH GUSTY NW WINDS BEHIND THE FRONT. CAPES WILL BUILD
AS THE AFTERNOON PROGRESSES WITH STORMS BECOMING SURFACE BASED.
THE HRRR DEVELOPS DISCRETE SUPERCELLS NEAR HIGHWAY 30 BY MID TO
LATE AFTERNOON THEN PROGRESSING SOUTHEAST AND FORMING INTO ANOTHER
BOW ECHO. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND A FEW TORNADOES
TRANSITIONING TO WIDESPREAD DAMAGING WINDS OF 70+ MPH AS IT PUSHES
INTO OUR SOUTHERN AND EASTERN COUNTIES. TO SAY THE LEAST THIS IS
ANOTHER DANGEROUS SEVERE WEATHER SITUATION UNFOLDING. THE SEVERE
THREAT WILL END WITH THE PASSAGE OF THE FRONT AND SHOULD BE PRETTY
MUCH OVER WITH IN THE DVN CWA BY MIDNIGHT.
3 PM TEMPERATURES RANGED FROM THE LOWER 70S IN RAIN AREAS IN OUR
NORTH TO THE MID 80S SOUTH. DEWPOINTS WERE IN THE 70S. SPC MESO
ANALYSIS INDICATED SBCAPES OF 6000 J/KG IN NW MO WITH A TIGHT
GRADIENT OVER EASTERN IA (BEWARE OF THE GRADIENT). EFFECTIVE BULK
SHEAR WAS 70 KNOTS...HELICITY 300 M2/S2 WITH 1 KM EHI OF 5. STRONG
850 MB MOISTURE TRANSPORT WAS EVIDENT ALONG WITH PWAT'S OF NEARLY
2 INCHES.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 355 PM CDT MON JUN 22 2015
FORECAST FOCUS ON SEVERE WEATHER THIS EVENING THEN BRIEFLY QUIET
ON TUESDAY.
TONIGHT...MOST OF THE DETAILS WERE NOTED IN THE SYNOPSIS SECTION
ABOVE BUT THE MAIN MESSAGE WILL BE THE SEVERE WEATHER THREAT WILL
END BY 10 OR 11 PM. THIS IS DUE TO A COLD FRONT MOVING ACROSS THE
CWA AS WINDS TURN NORTHWEST...USHERING COOLER AND LESS HUMID AIR
INTO THE AREA. MINIMUM TEMPERATURES WILL RANGE AROUND 60 ALONG
HIGHWAY 20 TO THE UPPER 60S FAR SOUTH.
TUESDAY...WEAK HIGH PRESSURE WILL PROVIDE A RATHER PLEASANT DAY
WITH COMFORTABLE HUMIDITY AND COOLER TEMPERATURES...WITH NORTH
WINDS AROUND 10 MPH. DEWPOINTS SHOULD BE IN THE 50S WITH AFTERNOON
HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 PM CDT MON JUN 22 2015
FORECAST FOCUS ON THUNDERSTORMS RETURNING TUESDAY NIGHT THROUGH
MOST OF THE REMAINDER OF THE WEEK...THEN COOLER BY THE WEEKEND.
TUESDAY NIGHT THROUGH FRIDAY...FRONTAL BOUNDARY RETURNS AS A WARM
FRONT TUESDAY NIGHT WITH A CHANCE OF STORMS IN OUR FAR SOUTH. ON
WEDNESDAY THE FRONT LOOKS TO STALL OVER THE DVN WITH THE POTENTIAL
FOR HEAVY RAINFALL AND SEVERE WEATHER AGAIN. SPC HAS THE ENTIRE
CWA IN A SLIGHT RISK. DEWPOINTS WILL BE RISING WELL INTO THE 60S
TO LOWER 70S WITH AFTERNOON MAXIMUM TEMPERATURES IN THE UPPER 70S
NORTH TO UPPER 80S SOUTH. THE ECMWF SUGGESTS THE FRONT TO DROP
SOUTHWARD LATE IN THE WEEK WITH ONLY OUR FAR SOUTH STILL HAVING A
CHANCE OF STORMS. THE GFS HAS THE FRONT WELL TO OUR SOUTH WITH DRY
WEATHER BY FRIDAY.
THIS WEEKEND...NORTHWEST TO NORTH FLOW ALOFT WITH COMFORTABLE
TEMPERATURES AND HUMIDITY AND MAINLY DRY. HIGHS WILL BE IN THE 70S
TO NEAR 80 WITH LOWS AROUND 60.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 644 PM CDT MON JUN 22 2015
THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE OVER ESPECIALLY THE MLI AND BRL TERMINALS UNTIL A
COLD FRONT MOVES THROUGH LATER THIS EVENING. SW WINDS WILL BE
GUSTY AT TIMES AHEAD OF THE FRONT...THEN CHANGE TO THE NW AND
DIMINISH TO LESS THAN 10 KTS BEHIND THE FRONT...ACCOMPANIED BY
CLEARING SKIES. CONDITIONS WILL THEN REMAIN VFR WITH LIGHT WINDS
THROUGH TUESDAY.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...SHEETS
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...SHEETS
Hazardous weather outlook, Jun 22, 11:04 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 PM CDT MON JUN 22 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1204 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICTION CENTER HAS MOST OF THE OUTLOOK AREA UNDER AN
ENHANCED SLIGHT RISK FOR THIS AFTERNOON AND EVENING.
A COLD FRONT AND LINGERING OUTFLOW BOUNDARIES WILL SERVE AS THE
FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
SOME OF THESE STORMS LIKELY BECOMING SEVERE...MAINLY BETWEEN 3 PM
AND 10 PM CDT. THE PRIMARY RISK INITIALLY WILL BE LARGE HAIL UP TO
THE SIZE OF GOLFBALLS. HOWEVER...BY EVENING THE PRIMARY RISK WILL
BECOME DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT
THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY
RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALL
APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS
MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE
PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 22, 4:14 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT MON JUN 22 2015
IAZ076-077-087-088-230015-
WASHINGTON-HENRY-JEFFERSON-KEOKUK-
514 PM CDT MON JUN 22 2015
...THUNDERSTORMS DEVELOPING...
AT 509 PM CDT...THUNDERSTORMS WERE DEVELOPING ALONG THE KEOKUK AND
MAHASKA COUNTY LINE. ADDITIONAL STORMS WERE FURTHER WEST IN MARION
COUNTY. THE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25 MPH.
THESE STORMS ARE EXPECTED TO INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
A TORNADO HAS BEEN REPORTED 12 MILES SOUTH OF KNOXVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.
LAT...LON 4151 9241 4151 9153 4150 9151 4147 9151
4143 9148 4116 9149 4116 9137 4081 9137
4081 9172 4090 9172 4090 9218 4116 9218
4116 9241
TIME...MOT...LOC 2209Z 270DEG 22KT 4132 9233
08Local storm report, Jun 22, 4:24 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL ANAMOSA 42.11N 91.28W
06/22/2015 E0.25 INCH JONES IA CO-OP OBSERVER
HAIL FELL AT ANAMOSA HIGH SCHOOL.
&&
GROSSSpecial weather statement, Jun 22, 4:47 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT MON JUN 22 2015
IAZ066-222315-
CLINTON-
547 PM CDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY...
AT 546 PM CDT...A STRONG THUNDERSTORM WAS OVER CHARLOTTE...OR 11
MILES NORTHWEST OF CLINTON...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...CHARLOTTE...ANDOVER...GOOSE LAKE...BRYANT...TEEDS GROVE AND
ELVIRA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4188 9058 4199 9057 4202 9020 4185 9025
TIME...MOT...LOC 2246Z 268DEG 36KT 4193 9043
05/87
Special weather statement, Jun 22, 5:53 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT MON JUN 22 2015
IAZ066-ILZ007-009-230200-
CLINTON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...CLINTON...MOUNT CARROLL...STERLING...
ROCK FALLS
653 PM CDT MON JUN 22 2015
...HEAVY RAIN PRODUCING THUNDERSTORMS...
NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING THAT 1 TO 2
INCHES OF RAIN HAD FALLING DURING THE PAST 2 HOURS ALONG A LINE
FROM LOST NATION...TO CHARLOTTE AND TO NORTHEAST OF THE CLINTON
AREA. ADDITIONAL THUNDERSTORMS MAY PRODUCE UP TO ANOTHER INCH OF
RAIN IN THE AFFECTED AREAS THROUGH 830 PM CDT. THIS KIND OF RAIN
WILL PRODUCE PONDING OF WATER ON ROADS...SWOLLEN DRAINAGE DITCHES
AND STREAMS TO BECOME BANKFULL. PEOPLE WITH INTERESTS ALONG
DEEP...JOHNSON...BROPHY...OTTER AND ROCK CREEKS WILL WANT TO
MONITOR FOR RISING WATER LEVELS.
IF YOU OBSERVER RISING WATER...MOVE TO HIGHER GROUND. STAY AWAY
OR BE SWEPT AWAY. STREAM BANKS AND CULVERTS CAN BECOME UNSTABLE
AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
12
Local storm report, Jun 22, 6:02 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 4 SW MILLEDGEVILLE 41.92N 89.83W
06/22/2015 M61.00 MPH WHITESIDE IL TRAINED SPOTTER
ALSO NICKEL SIZE HAIL
&&
KMLocal storm report, Jun 22, 6:12 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 6 NNW MORRISON 41.89N 90.01W
06/22/2015 E75 MPH WHITESIDE IL TRAINED SPOTTER
BLEW DOORS OPEN, DOWN BRANCHES. TIME ESTIMATED
&&
KMTornado, Whiteside
- When
- June 22, 6:14 PM CST to 6:18 PM CST
- Where
- Whiteside County, 1.66 mi ESE of Sterling to 2 mi NE of Yeoward Addition
- Rating
- EF1
- Path length
- 2.18 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.791, -89.670
Hardwood trees and trunks were snapped, with peak wind speed of 100 mph on this short tornado spin up.
Tornado, Rock Island
- When
- June 22, 6:15 PM CST to 6:23 PM CST
- Where
- Rock Island County, 1.3 mi WNW of Edgington to 2.26 mi W of Taylor Ridge
- Rating
- EF2
- Path length
- 4.22 mi
- Path width
- 440 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.384, -90.794
Several homes were heavily damaged with roofs torn off along with several detached garages destroyed. Large tree trunks were snapped and trees uprooted. Peak winds of 120 mph were associated with this tornado.
Tornado, Whiteside
- When
- June 22, 6:16 PM CST to 6:20 PM CST
- Where
- Whiteside County, 1.38 mi SE of Yeoward Addition to 3.03 mi SE of Yeoward Addition
- Rating
- EF1
- Path length
- 1.67 mi
- Path width
- 50 yd
- Continued into
- Lee, Il (LOT)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.736, -89.651
A large supercell thunderstorm produced significant wind damage as well as two tornadoes in eastern Whiteside counties. This EF1 tornado caused damage to trees, with winds of estimated 105 mph, rated on hardwood tree trunks snapped. This tornado continued in a short path into Lee County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
- Hail and Damaging Winds in South Carolina, June 22 to 24, 2015$182,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590445, 590446, 577066.